Results 1 to 9 of 9

Thread: Timecard enduro

  1. #1

    Timecard enduro

    Anyone on here done one of the above ? Im doing my first next saturday.
    Ive done a few Hare n hounds but "timecard" looks sssooooo much more complicated.
    If i take a watch with me and get to a checkpont late, so be it i guess(I can only go as fast as i go).
    However, what if I get to a CP early, is it cheating to just sit and wait for time to tick by and then roll to the CP ? (Or willit be impossible for a relative novice like myself to get to a CP early ???

    Also, how do the organisers devise the times it will take for the riders to reach each CP etc (Or is it say 40 mins for "novices" and 35 for the Pro's) . . . . . . . . ?

    I guess im not that good that I can win owt anyway so I should just go along for the ride but i dont wanna make a dick of myself either !!!!

    any tips folks ???

  2. #2
    Senior Member
    Join Date
    Dec 2012
    Location
    suffolk
    Posts
    320
    stay on time do not run flat out on the first few laps, just sit and wait for your time . some of the later laps are given less time. just watch for riders on your time and pace with them . it is simple ask if you do nt know look for a rider on the minute ahead and use him to pace your self .if you catch him you are going well .there is no rush its about being on time ....good luck

  3. #3
    opinionated, me? Click here to find out how to Subscribe
    Join Date
    May 2005
    Location
    Kelsall, Cheshire
    Posts
    4,743
    A while since I've done one, but not heard of any changes so...
    Check what colour flags or markers they are using at the check points, it used to be that the check was yellow, and there was a white marker before it, so if you were running ahead of time you had chance to stop and wait at the white for your minute. It was usually in a place where you could see the official clock, but you will have synchronised your watch to the course clock, wont you. . I used to try to ride at a pace I could keep up for the first lap, and see how the checks panned out, then you'd know which ones you had to wind it on for, and which you could relax. It sounds really complicated, but once you start it all falls into place. Talk to people in parc ferme, see if any of them have done it before and what it was like. Tell the officials its your first and they might give you some hints. Just remember, its a test of endurance, no point being fast if you dont finish.
    I used to really enjoy timecards, hope you do.
    Mark
    Just when you've got this rat race licked, here come faster rats!

  4. #4
    Thanks a lot guys.

    I will let you know how it all goes

  5. #5
    It's good to be back .. Click here to find out how to Subscribe
    Join Date
    Jan 2002
    Location
    Sebastopol, South Wales
    Posts
    861
    Hi newbuild100

    Been riding and organising proper (timecard) enduros for over 40 years so may be able to help.

    Treat each part of the course between checks as completely separate timed sections. So if you arrive X minutes late at a check then you MUST add that X minutes to the times you are to arrive at every subsequent check, even if you are allowed to arrive a minute late at the checks without penalty, leave that for the organisers to sort out. If you arrive early at a check simply wait BEFORE the yellow flag for your correct time, as soon as you pass the yellow flag you are deemed to be at the check. It is normally worse to go into a check early rather that than late as you don't get a minutes allowance for being early. The ONLY time it is worth going into a check early is if you are close to going over the maximum allowed lateness (normally 60 minutes) then just go straight into any check as early as you can, anything to avoid going over the maximum lateness.

    Start 09.10
    Allowance 23min
    Check 1 09.33 you ride the check in 20 minutes and arrive early so you wait until 09.33
    Allowance 29min
    Check 2 10.02 you ride the check in 30 minutes and therefore "lose" 1 minute (you are 1 minute late) so check in at 10.03 (10,03 + 1 = 10.03)
    Allowance 11min
    Check 3 10.13 you ride the check in 10 minutes but your correct time has now changed to 10.14 (still 1 minute later than the original) so you wait for you new correct time
    Allowance 9min
    Check 4 10.22 you ride the check in 9 minutes and your correct time is still 1 minute later than the original so you check in on time at 10.23 (10.22 + 1 = 10.23)
    Allowance 18min
    Check 5 10.40 you ride the check in 21 minutes so "lose" another 3 minutes so your new correct time is 10.44 (10.40 + 1 + 3 = 10.44)
    Allowance 23min
    Check 6 11.03 you ride the check in 24 minutes so "lose" another 1 minute so your new correct time is 11.08 (11.03 + 1 + 3 + 1 = 11.08)
    Allowance 29min
    Check 7 11.32 you ride the check in 25 minutes, 4 minutes early, but you must still add your 5 minutes lateness to your original time and check in at 11.37
    Allowance 10min
    Check 8 11.42 you ride the check in 13 minutes so "lose" another 3 minutes so your new correct time is 11.50 (11.42 + 1 + 3 + 1 + 3 = 11.50)
    Allowance 8min
    Check 9 11.50 you ride the check in 8 minutes so your correct time is still 8 minutes later than the original so you check in on time at 11.58 (11.50 + 1 + 3 + 1 + 3 = 11.58)
    Allowance 15min
    Finish 12.00 you ride the final check in 10 minutes but at the finish you can enter the check early without penalty so ride straight in whether your late or early.

    Hope this helps, it seems a lot more complicated than it really is when I write it down, if I can ride and work it out then anyone can If in any doubt just ask the guys riding with you or the guys at the check they'll always try and help.

    What event are you riding?

    The club I'm involved in, the Welsh Trail Riders Association (WTRA), are based in Llandovery, South/Mid Wales and "we" "invented" forestry timecard enduros, Hare & Hounds, short course enduros, and trail bike rallies.
    Retired, at last, time to see the World!

  6. #6
    Thanks Bob.
    It all kinda makes sense !!!!!!!!!!!!!!!!! . . . i think.
    The event im doing is the one in Helmsley in north yorks this coming saturday.
    I will take a watch but should I be setting it in "stopwatch" mode or real time ??

    Im sure i will enjoy it whatever happens

  7. #7
    opinionated, me? Click here to find out how to Subscribe
    Join Date
    May 2005
    Location
    Kelsall, Cheshire
    Posts
    4,743
    Real time, and if you can synchronise it with the course clocks it will help.
    Mark
    Just when you've got this rat race licked, here come faster rats!

  8. #8
    Subscriber Click here to find out how to Subscribe
    Join Date
    Dec 2004
    Location
    Cheshire
    Posts
    479

    One other thing

    Write the Section times (ETA) on masking tape and stick to the side of your tank.

    Use waterproof marker.

    Then your ready.
    Enjoy.

    Mark always was ahead of me, bar Steward.

  9. #9
    opinionated, me? Click here to find out how to Subscribe
    Join Date
    May 2005
    Location
    Kelsall, Cheshire
    Posts
    4,743

    Click here to find out how to remove these ads

    Quote Originally Posted by zapada View Post
    Write the Section times (ETA) on masking tape and stick to the side of your tank.

    Use waterproof marker.

    Then your ready.
    Enjoy.



    Mark always was ahead of me, bar Steward.
    Forgot that one. I used a strip of duct tape wrapped round the bar pad.

    Good times hey Malc!
    Mark
    Just when you've got this rat race licked, here come faster rats!

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

Anyone attending a Ride Out or Event organised through the UKGSer Forums does so at their own risk.
UKGSer.com or anyone organising an event posted here will not be held responsible in any way for damage or personal injury sustained while attending any such events.

Members attending any such event do so at their own risk.

The text, images, graphics, sound files, animation files, video files, and their arrangement on this Website are all subject to copyright and other intellectual property protection. These objects may not be copied for commercial use or distribution, nor may these objects be modified or reposted to other sites without prior written permission.

Disclaimer: Use or depiction of the BMW logo or trademark throughout this web site is for illustrative and editorial purposes only, and to the benefit of the trademark owner, with no intention of infringement of the trademark.

The UKGSer Forums may include adult content for which it cannot be held responsible. Your use of this website constitutes acceptance of the UKGSER network privacy policy

"Its about being a grown up hooligan - and if that means a dark visor, remus open pipe and a bit of speeding out of town then all well and good"